Specificity of dermatological adverse events of BCR-ABL tyrosine kinase inhibitors and their effect on quality of life of patients with chronic myeloid leukemia
Evgeniya A. Shatokhina
Federal State Institution of Additional Postgraduate Education "Central State Medical Academy", Moscow, Russia
Title : Specificity of dermatological adverse events of BCR-ABL tyrosine kinase inhibitors and their effect on quality of life of patients with chronic myeloid leukemia

Abstract:

Introduction. BCR-ABL tyrosine kinase inhibitors are currently used to treat chronic myeloid leukemia (CML). Drug therapy is carried out in a continuous daily mode throughout the patient's life. Treatment with this group of drugs is associated with specific dermatologic adverse events (dAEs), leading to a change in the regimen of effective, vital therapy for CML patients. 

Objective. To study characteristics of BCR-ABL tyrosine kinase inhibitor's dAEs, their severity, and impact on patient's quality of life. 

Patients and methods. The observational study included 93 patients. The clinical manifestations of dAEs, their severity were evaluated, clinical photographs and pathomorphological studies of skin biopsy samples were performed, cases of dose reduction or drug withdrawal due to dAE were recorded. The quality of life of patients with dAE was assessed with the Dermatology Life Quality Index (DLQI).

Results. Imatinib therapy was accompanied by a maculopapular rash in 43.3% of patients. Nilotinib caused follicular keratosis in 12.9% of patients. Dasatinib caused hyperpigmentation in 3.2% of patients. Bosutinib caused lichenoid rashes of the II degree in 2.2% of patients. Ponatinib treatment was followed by dAE in 9.7% of patients. All dAE impacted the patient's quality of life, while maculopapular rash and dyskeratotic changes had the most pronounced negative impact. In a pathomorphological study, these dAEs have specific features corresponding to immuno-mediated dermatitis. 

Conclusions. Maculopapular rash and dyskeratotic skin changes (psoriasiform and lichenoid dermatitis) are the most frequent and pronounced dAEs that significantly affect the CML patient's quality of life. Clinical and pathomorphological characteristics of skin reactions make the development of effective supportive therapy for dAE possible in the future.

 

Biography:

Dr. Shatokhina graduated the Kursk State Medical University in 2000. In 2003 she received her Ph.D. degree. Since 2016 Dr. Shatokhina is an Associate Professor of the Central State Medical Academy Dermatovenerology and Cosmetology Department. Since 2016 she is a consultant dermatologist at the National Medical Research Centre for Hematology's clinical department. She is an author of more than 50 research articles.

Watsapp